Uspekhi Matematicheskikh Nauk
General information
Latest issue
Impact factor
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Uspekhi Mat. Nauk:

Personal entry:
Save password
Forgotten password?

Uspekhi Mat. Nauk, 1969, Volume 24, Issue 3(147), Pages 91–156 (Mi umn5497)  

This article is cited in 59 scientific papers (total in 59 papers)

The principle of limit amplitude

D. M. Èidus

Abstract: The paper deals with the asymptotic behaviour (as $t\to\infty$) of the solutions of some non-stationary problems in mathematical physics. The main aim of the paper is to clarify conditions under which stationary oscillations can be obtained from non-stationary ones in the limit $t\to\infty$. We study the case of an elliptic self-adjoint second order operator acting in an infinite domain with a finite boundary. We also discuss some higher order operators, as well as the Laplace operator in a domain of special type with an infinite boundary.

Full text: PDF file (5933 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 1969, 24:3, 97–167

Bibliographic databases:

UDC: 517.9+517.4
MSC: 47F05, 47A05, 47B25
Received: 02.12.1968

Citation: D. M. Èidus, “The principle of limit amplitude”, Uspekhi Mat. Nauk, 24:3(147) (1969), 91–156; Russian Math. Surveys, 24:3 (1969), 97–167

Citation in format AMSBIB
\by D.~M.~\`Eidus
\paper The principle of limit amplitude
\jour Uspekhi Mat. Nauk
\yr 1969
\vol 24
\issue 3(147)
\pages 91--156
\jour Russian Math. Surveys
\yr 1969
\vol 24
\issue 3
\pages 97--167

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. S. N. Roze, “On the spectrum of the Dirac operator”, Theoret. and Math. Phys., 2:3 (1970), 275–279  mathnet  crossref
    2. B. R. Vainberg, “On the principle of limiting amplitude”, Math. USSR-Sb., 15:1 (1971), 89–108  mathnet  crossref  mathscinet  zmath
    3. B. R. Vainberg, “On exterior elliptic problems polynomially depending on a spectral parameter, and the asymptotic behavior for large time of solutions of nonstationary problems”, Math. USSR-Sb., 21:2 (1973), 221–239  mathnet  crossref  mathscinet  zmath
    4. B. R. Vainberg, “On the short wave asymptotic behaviour of solutions of stationary problems and the asymptotic behaviour as $t\to\infty$ of solutions of non-stationary problems”, Russian Math. Surveys, 30:2 (1975), 1–58  mathnet  crossref  mathscinet  zmath
    5. P. A. Mishnaevskii, “On the spectral theory for the Sturm–Liouville equation with operator coefficient”, Math. USSR-Izv., 10:1 (1976), 145–180  mathnet  crossref  mathscinet  zmath
    6. V. I. Dmitriev, A. S. Il'inskii, A. G. Sveshnikov, “The developments of mathematical methods for the study of direct and inverse problems in electrodynamics”, Russian Math. Surveys, 31:6 (1976), 133–152  mathnet  crossref  mathscinet  zmath
    7. M. Thompson, “Coercive inequalities for Pseudodifferential operators of constant rank”, Annali di Matematica, 115:1 (1977), 1  crossref  mathscinet
    8. P. A. Mishnaevskii, A. G. Ramm, “On the uniqueness of harmonic coordinates in the general theory of relativity”, Russian Math. Surveys, 34:1 (1979), 235–236  mathnet  crossref  mathscinet  zmath
    9. Gerhard Kristensson, “A Uniqueness Theorem for Helmholtz’ Equation: Penetrable Media with an Infinite Interface”, SIAM J Math Anal, 11:6 (1980), 1104  crossref  mathscinet  zmath  isi
    10. Matania Ben-Artzi, Allen Devinatz, “Resolvent estimates for a sum of tensor products with applications to the spectral theory of differential operators”, J Anal Math, 43:1 (1983), 215  crossref  mathscinet  isi
    11. Victor Minskii, “Sommerfeld radiation condition for second-order differential operator in a domain with infinite border”, Journal of Differential Equations, 48:2 (1983), 157  crossref
    12. P. Werner, “Ein resonanzphänomen in der theorie akustischer und elektromagnetischer wellen”, Math Meth Appl Sci, 6:1 (1984), 104  crossref  mathscinet  zmath
    13. Giovanni Crosta, “On approximations of Helmholtz equation in the halfspace: Their relevance to inverse diffraction”, Wave Motion, 6:3 (1984), 237  crossref
    14. P. Beck, R. Leis, “Ein eindeutigkeitssatz für strahlungslösungen eines übergangsproblems zur schwingungsgleichung mit unbeschränkter trennfläche”, Math Meth Appl Sci, 7:1 (1985), 290  crossref  mathscinet  zmath
    15. D Eidus, “On the spectra and eigenfunctions of the Schrödinger and Maxwell operators”, Journal of Mathematical Analysis and Applications, 106:2 (1985), 540  crossref
    16. Daniel Eidus, “Solutions of external boundary problems for small values of the spectral parameter”, Integr equ oper theory, 9:1 (1986), 47  crossref  mathscinet  zmath  isi
    17. Yves Dermenjian, Jean-Claude Guillot, “Théorie spectrale de la propagation des ondes acoustiques dans un milieu stratifié perturbé”, Journal of Differential Equations, 62:3 (1986), 357  crossref
    18. A.G Ramm, “Behavior of the solutions to exterior boundary value problems at low frequencies”, Journal of Mathematical Analysis and Applications, 117:2 (1986), 561  crossref
    19. A. K. Gushchin, V. P. Mikhailov, “Comparison theorems for solutions of hyperbolic equations”, Math. USSR-Sb., 62:2 (1989), 349–371  mathnet  crossref  mathscinet  zmath
    20. P Werner, “Resonance phenomena in cylindrical waveguides”, Journal of Mathematical Analysis and Applications, 121:1 (1987), 173  crossref
    21. Yves Dermenjian, Jean-Claude Guillot, “Scattering of elastic waves in a perturbed isotropic half space with a free boundary. The limiting absorption principle”, Math Meth Appl Sci, 10:2 (1988), 87  crossref  mathscinet  zmath  isi
    22. K. Morgenröther, P. Werner, “On the principles of limiting absorption and limit amplitude for a class of locally perturbed waveguides. Part 1: Time-independent theory”, Math Meth Appl Sci, 10:2 (1988), 125  crossref  mathscinet  zmath  isi
    23. A. Bamberger, J. C. Guillot, P. Joly, “Numerical Diffraction by a Uniform Grid”, SIAM J Numer Anal, 25:4 (1988), 753  crossref  mathscinet  zmath  isi
    24. D Eidus, “Asymptotical expansions of solutions of linear parabolic equations as t → ∞”, Journal of Mathematical Analysis and Applications, 130:1 (1988), 155  crossref
    25. P. Lesky, P. Werner, “Resonance phenomena for a class of partial differential equations of higher order in cylindrical waveguides”, Math Meth Appl Sci, 11:6 (1989), 697  crossref  mathscinet  zmath  isi
    26. K. Morgenröther, P. Werner, “On the instability of resonances in parallel-plane waveguides”, Math Meth Appl Sci, 11:3 (1989), 279  crossref  mathscinet  zmath  isi
    27. K. Morgenröther, P. Werner, “On the principles of limiting absorption and limit amplitude for a class of locally perturbed waveguides. Part 2: Time-dependent theory”, Math Meth Appl Sci, 11:1 (1989), 1  crossref  mathscinet  zmath  isi
    28. A. G. Ramm, O. L. Weaver, N. Weck, K. J. Witsch, “Dissipative Maxwell's equations at low frequencies”, Math Meth Appl Sci, 13:4 (1990), 305  crossref  mathscinet  zmath  isi
    29. P. Lesky, “A uniqueness condition for the polyharmonic equation in free space”, Math Meth Appl Sci, 12:4 (1990), 275  crossref  mathscinet  zmath  isi
    30. K. Morgenröther, P. Werner, “On the instability of resonances in parallel-plane waveguides under local perturbations of the boundary”, Math Meth Appl Sci, 12:1 (1990), 1  crossref  mathscinet  isi
    31. N. Weck, K. J. Witsch, “The low frequency limit of the exterior Dirichlet problem for the reduced wave equation”, Applicable Analysis, 38:1-2 (1990), 33  crossref
    32. G. F. Roach, Bo Zhang, “On Transmission Problems for the Schrödinger Equation”, SIAM J Math Anal, 22:4 (1991), 991  crossref  mathscinet  zmath  isi
    33. A. Fraguela Collar, “The principle of limiting absorption for operators of Schrödinger type and an application of it to the Cauchy–Poisson problem with a cylindrical bottom”, Russian Math. Surveys, 46:3 (1991), 221–222  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    34. N. Weck, K. J. witsch, “Exterior Dirichlet problem for the reduced wave equation: asymptotic analysis of low frequencies”, Communications in Partial Differential Equations, 16:2-3 (1991), 173  crossref
    35. Koji Kikuchi, Hideo Tamura, “Limiting amplitude principle for acoustic propagators in perturbed stratified fluids”, Journal of Differential Equations, 93:2 (1991), 260  crossref
    36. D. Eidus, “The perturbed Laplace operator in a weighted L2-space”, Journal of Functional Analysis, 100:2 (1991), 400  crossref
    37. G. F. Roach, Bo Zhang, “The limiting-amplitude principle for the wave propagation problem with two unbounded media”, Math Proc Camb Phil Soc, 112:1 (1992), 207  crossref  mathscinet  zmath  isi
    38. N Weck, K.J Witsch, “Exact low frequency analysis for a class of exterior boundary value problems for the reduced wave equation in two dimensions”, Journal of Differential Equations, 100:2 (1992), 312  crossref
    39. R. Kleinman, B. Vainberg, “Full low-frequency asymptotic expansion for second-order elliptic equations in two dimensions”, Math Meth Appl Sci, 17:12 (1994), 989  crossref  mathscinet  zmath  isi
    40. Ju. K. Podipenko, “Integral equations for the diffraction problems in the wedge”, Math Meth Appl Sci, 18:6 (1995), 449  crossref  mathscinet  isi
    41. Elisabeth Croc, Yves Dermenjian, “Analyse Spectrale d’Une Bande Acoustique Multistratifiée I: Principe d’Absorption Limite pour une Stratification Simple”, SIAM J Math Anal, 26:4 (1995), 880  crossref  mathscinet  zmath  isi
    42. B. Ducomet, “Decay of solutions of the wave equation outside rough surfaces”, Computers & Mathematics with Applications, 29:1 (1995), 89  crossref  elib
    43. Wakako Dan, “On the Low-frequency Asymptotic Expansion for some Second-order Elliptic Systems in a Two-dimensional Exterior Domain”, Math Meth Appl Sci, 19:13 (1996), 1073  crossref  mathscinet  zmath  isi
    44. Norbert Weck, Karl J. Witsch, “Generalized linear elasticity in exterior domains. I: Radiation problems”, Math Meth Appl Sci, 20:17 (1997), 1469  crossref  mathscinet  zmath  isi
    45. V. V. Filippov, “The equicontinuity condition for sequences of solution spaces”, Math. Notes, 61:3 (1997), 340–345  mathnet  crossref  crossref  mathscinet  zmath  isi
    46. Pierre-Marie Cutzach, Christophe Hazard, “Existence, uniqueness and analyticity properties for electromagnetic scattering in a two-layered medium”, Math Meth Appl Sci, 21:5 (1998), 433  crossref  mathscinet  zmath  isi
    47. Elisabeth Croc, Yves Dermenjian, “A perturbative method for the spectral analysis of an acoustic multistratified strip”, Math Meth Appl Sci, 21:18 (1998), 1681  crossref  mathscinet  zmath  isi
    48. Julian Edward, “Spectra of Schrödinger operators on planar domains with ends with unbounded cross-section”, Math Meth Appl Sci, 22:2 (1999), 139  crossref  mathscinet  zmath  isi
    49. Mitsuteru Kadowaki, “Low and High Energy Resolvent Estimates for Wave Propagation in Stratified Media and Their Applications”, Journal of Differential Equations, 179:1 (2002), 246  crossref
    50. Michael Melgaard, “Optimal limiting absorption principle for a Schrödinger type operator on a Lipschitz cylinder”, manuscripta math, 118:2 (2005), 253  crossref  mathscinet  zmath  isi
    51. F. Simonetti, M. J. S. Lowe, “On the meaning of Lamb mode nonpropagating branches”, J Acoust Soc Amer, 118:1 (2005), 186  crossref  adsnasa  isi
    52. D. EIDUS, “WAVE FRONTS AND THE RADIATION PRINCIPLE”, Rev. Math. Phys, 19:08 (2007), 805  crossref
    53. Hironori Kumura, “The radial curvature of an end that makes eigenvalues vanish in the essential spectrum I”, Math Ann, 2009  crossref  mathscinet  zmath  isi
    54. Lehel Banjai, “Multistep and Multistage Convolution Quadrature for the Wave Equation: Algorithms and Experiments”, SIAM J Sci Comput, 32:5 (2010), 2964  crossref
    55. Bo Zhang, “Radiation condition and limiting amplitude principle for acoustic propagators with two unbounded media”, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 128:01 (2011), 173  crossref
    56. A. E. Choque Rivero, Yu. I. Karlovich, A. E. Merzon, P. N. Zhevandrov, “On the convergence of the amplitude of the diffracted nonstationary wave in scattering by wedges”, Russ. J. Math. Phys, 19:3 (2012), 373  crossref
    57. A. G. Ramm, David Damanik, Andrei Martinez Finkelshtein, Alex Iosevich, Vitali Vougalter, Yang Wang, Man Wah Wong, “Spectral Properties of Schrödinger-type Operators and Large-time Behavior of the Solutions to the Corresponding Wave Equation”, Math. Model. Nat. Phenom, 8:1 (2013), 207  crossref
    58. A. V. Filinovskii, “Spectrum and stabilization in hyperbolic problems”, J. Math. Sci. (N. Y.), 234:4 (2018), 531–547  mathnet  crossref
    59. Komech A., Merzon A., “Stationary Diffraction By Wedges Method of Automorphic Functions on Complex Characteristics Preface”: Komech, A Merzon, A, Stationary Diffraction By Wedges: Method of Automorphic Functions on Complex Characteristics, Lect. Notes Math., Lecture Notes in Mathematics, 2249, Springer International Publishing Ag, 2019, VII+  isi
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:1106
    Full text:344
    First page:1

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021